Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Oct 10, 2014, 1:58 PM PDT. It took effect at Oct 11, 2014, 11:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 1:58 PM PDT (20:58 UTC)
- In effect from
- Oct 11, 2014, 11:00 PM PDT
- Expired
- Oct 13, 2014, 8:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS86 KSTO 102058 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 158 PM PDT FRI OCT 10 2014 ...HIGH PRESSURE BUILDS INTO THE AREA WITH NORTHERLY WIND BEGINNING SATURDAY AND CONTINUING INTO MONDAY WESTWARD OF SACRAMENTO RIVER... .LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY NORTH TO NORTHEAST WINDS LATE IN THE WEEKEND INTO MONDAY. THE WORST FIRE WEATHER CONDITIONS LOOK TO BE ACROSS THE WESTERN PORTION OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS. THE SIERRA WILL SEE SOME BREEZY WINDS AND LOWERING HUMIDITY... BUT WEATHER CONDITIONS ARE NOT EXPECTED TO BE QUITE AS CRITICAL. CAZ215>218-263-264-279-111300- /O.UPG.KSTO.FW.A.0008.141012T0600Z-141013T1000Z/ /O.NEW.KSTO.FW.W.0014.141012T0600Z-141013T1200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 158 PM PDT FRI OCT 10 2014 ...RED FLAG WARNING IN EFFECT FROM 11 PM SATURDAY TO 5 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...217...218...263...264 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 PM SATURDAY TO 5 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA... FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST WINDS WESTWARD OF THE SACRAMENTO RIVER AND OVER EXPOSED RIDGES. * RELATIVE HUMIDITY...POOR TO MODERATE RECOVERY VALUES SATURDAY NIGHT AND AS LOW AS 6 PERCENT ON SUNDAY. FOLLOWED BY VERY POOR RECOVERY VALUES SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...POTENTIALLY CRITICAL FIRE WEATHER CONCERNS TOGETHER WITH DRY FUEL CONDITIONS MAY BE CATALYST FOR LARGE FIRE GROWTH AND/OR SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
5 follow-up statements
452 WWUS86 KSTO 111057 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 357 AM PDT SAT OCT 11 2014 ...HIGH PRESSURE BUILDS INTO THE AREA WITH BREEZY NORTH WIND BEGINNING TONIGHT AND CONTINUING INTO MONDAY WEST OF THE SACRAMENTO RIVER... .LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY NORTH TO NORTHEAST WINDS ARE FORECAST TONIGHT INTO MONDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN PORTION OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS. THE SIERRA WILL SEE BREEZY NORTHEAST WINDS AND LOWERING HUMIDITY... BUT WEATHER CONDITIONS ARE NOT EXPECTED TO BE QUITE AS CRITICAL. CAZ215>218-263-264-279-120000- /O.CON.KSTO.FW.W.0014.141012T0600Z-141013T1200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 357 AM PDT SAT OCT 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...217...218...263...264 AND 279... * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA... FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
417 WWUS86 KSTO 112236 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 336 PM PDT SAT OCT 11 2014 ...HIGH PRESSURE BUILDS INTO THE AREA WITH BREEZY NORTH WIND TONIGHT INTO EARLY MONDAY WEST OF THE SACRAMENTO RIVER... .LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY NORTH TO NORTHEAST WINDS ARE FORECAST TONIGHT INTO MONDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN PORTION OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS. THE SIERRA WILL SEE BREEZY NORTHEAST WINDS AND LOWERING HUMIDITY... BUT WEATHER CONDITIONS ARE NOT EXPECTED TO BE QUITE AS CRITICAL. CAZ215>218-263-264-279-121200- /O.CON.KSTO.FW.W.0014.141012T0600Z-141013T1200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 336 PM PDT SAT OCT 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...217...218...263...264 AND 279... * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA... FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
001 WWUS86 KSTO 121024 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 324 AM PDT SUN OCT 12 2014 ...HIGH PRESSURE BUILDS INTO THE AREA WITH BREEZY NORTH WIND THROUGH EARLY MONDAY ALONG AND WEST OF THE SACRAMENTO RIVER... .LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY NORTH TO NORTHEAST WINDS ARE FORECAST THROUGH MONDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN PORTION OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS. THE SIERRA WILL SEE BREEZY NORTHEAST WINDS AND LOWERING HUMIDITY... BUT WEATHER CONDITIONS ARE NOT EXPECTED TO BE QUITE AS CRITICAL. CAZ215>218-263-264-279-130000- /O.CON.KSTO.FW.W.0014.000000T0000Z-141013T1200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 324 AM PDT SUN OCT 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216... 217...218...263...264 AND 279... * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA... FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
924 WWUS86 KSTO 122124 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 224 PM PDT SUN OCT 12 2014 ...HIGH PRESSURE CAUSING BREEZY WINDS AND LOW HUMIDITY THROUGH EARLY MONDAY ALONG AND WEST OF THE SACRAMENTO RIVER AS WELL AS THE WESTERN SIERRA SLOPES... .LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY NORTH TO NORTHEAST WINDS ARE FORECAST THROUGH MONDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN PORTION OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS WHILE ALSO IMPACTING THE WESTERN SIERRA SLOPES INCLUDING THE FOOTHILLS. CAZ220-221-266>269-131500- /O.EXB.KSTO.FW.W.0014.000000T0000Z-141013T1500Z/ SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF CALAVERAS-TUOLUMNE UNIT-STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 224 PM PDT SUN OCT 12 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...266... 267...268 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 AM PDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 220 SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF CALAVERAS-TUOLUMNE UNIT... FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST... FIRE WEATHER ZONE 266 NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS... FIRE WEATHER ZONE 267 NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS...FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK) AND FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. ACROSS THE WESTERN SIERRA SLOPES, PEAK CRITICAL CONDITIONS WILL BE FROM 11 PM TO 8 AM. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ215>218-263-264-279-131500- /O.EXT.KSTO.FW.W.0014.000000T0000Z-141013T1500Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 224 PM PDT SUN OCT 12 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216... 217...218...263...264 AND 279... * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA... FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
882 WWUS86 KSTO 131503 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 803 AM PDT MON OCT 13 2014 CAZ215>218-220-221-263-264-266>269-279-131615- /O.EXP.KSTO.FW.W.0014.000000T0000Z-141013T1500Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA- SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF CALAVERAS-TUOLUMNE UNIT-STANISLAUS NF WEST OF THE SIERRA CREST- SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 803 AM PDT MON OCT 13 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...217...218...220... 221...263...264...266...267...268...269 AND 279... WINDS ACROSS NORCAL HAVE BECOME LIGHTER AND RELATIVE HUMIDITY VALUES ARE BEGINNING TO INCREASE. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 10, 9:22 AM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Oct 10, 9:22 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 922 AM PDT Fri Oct 10 2014 .Synopsis... Near to above average temperatures will continue the rest of the week and this weekend under sunny skies. Significant cool down and a chance of showers beginning Tuesday. && .Discussion... Generally cooler temperatures this morning from light winds and mostly clear skies overnight, along with a Delta breeze. A weak upper level trough moves through this afternoon with little affect, except that high temperatures will be slightly cooler this afternoon than we saw yesterday. No update is necessary. Ridging rebounds for the weekend with a slight warmup and continued dry, sunny weather. Main issue for the weekend is increasing northerly winds Saturday night through Sunday. This coupled with low humidity and dry fuels could bring critical fire conditions to the western side of the Sacramento Valley and adjacent foothills. There is some potential for increased fire weather issues for portions of the southern Cascades/north Sierra. EK .Previous Discussion... Weak upper trough has resulted in increased onshore flow with delta breeze picking up last evening and continuing moderately strong overnight. Flow however is expected to decrease through the morning. Fort Ord profiler showing little change in marine layer with depth continuing around 1 k ft. Upper trough moves through today but will have little additional impact as high temperatures continue above normal with mid to upper 80s in the Central Valley and upper 60s to lower 80s for the mountains and foothills. Upper ridging in EPAC partially builds inland behind upper trough later tonight into Saturday. Meanwhile, surface high pressure begins to build through the PacNW into the Great Basin. As a result some locally gusty northerly wind possible in Shasta county Saturday. AMS undergoes some warming tomorrow with increased subsidence. As surface high pressure continues to build inland, the N-S low level pressure gradient strengthens over Interior NorCal Saturday night into Sunday leading to some breezy north to east wind. This looks to continue into Monday morning before gradient weakens. Dry conditions combined with increased wind will elevate the fire potential. Above normal temperatures continue Sunday into Monday as upper ridge axis moves through and deep low pressure, currently in the GOA, approaches the West Coast. GFS/EC similar in moving associated frontal system to the NW Cal coast around 12z Tue then swinging it down across Interior NorCal Tue into Tue night. Models showing some precip with the front, mainly over the mountains and in the Central Valley north of I-80. QPF looks light as GFS/GEFS IVT weakens as front moves thru, and NAEFS ensemble only showing about 1.5 standard deviations above normal for PWs with the baroclinic zone. Associated upper trough follows the front late Tuesday into Wednesday for a continued threat of showers, again mainly over the mountains, and in the Northern Sacramento Valley. System ushers in significantly cooler AMS with highs Tue/Wed expected in the lower to mid 70s with 50s to 60s for the mountains and foothills. Model depicted instability looks weak attm so will keep a mention of thunderstorms out of the forecast for now. Some light snow possible over the higher terrain late Tuesday into Wednesday but any accumulations expected to be light. Oper GFS showing weak ridging following Thursday. EC/GEM keep more southwesterly flow aloft with weak embedded vort maxes to suggest a continued slight threat of showers over the northern third of the forecast area. Slight rebound in temps Thursday but highs continuing below normal. && .Extended Discussion (Tuesday through Friday) Extended models are coming into better agreement on a weather system moving into the Pacific Northwest and impacting northen California. Therefore, confidence in significant weather change continue to increase beginning Tuesday extending through Thursday. A return to normal or below temperatures during the period and a chance of rain especially north looks good. At this time not looking like a high impact event Tuesday through Thursday, but certainly news worthy as it finally may cool us down. There are still some timing and strength differences in the models, but overall a cooler and return to precipitation looks good for the central and Northern Sacramento valley and surrounding mountains. && .Aviation... VFR conditions next 24 hours under upper level high pressure ridge. Winds generally below 10 knots except westerly 10 to 20 knots through the delta. Areas of smoke near Sierra fires. && .STO Watches/Warnings/Advisories... fire weather watch from saturday evening through late sunday night carquinez strait and delta...central sacramento valley... clear lake/southern lake county...mountains southwestern shasta county to northern lake county...northern sacramento valley... southern sacramento valley. &&
Hazardous weather outlook, Oct 10, 5:00 AM PDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT FRI OCT 10 2014 CAZ013>019-063-064-066>069-111400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 500 AM PDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ABOVE NORMAL TEMPERATURES COMBINED WITH LOW HUMIDITY AND GUSTY WIND WILL INCREASE FIRE DANGER SATURDAY NIGHT THROUGH MONDAY MORNING FOR WESTERN HALF OF THE SACRAMENTO VALLEY AND ADJACENT COASTAL RANGE AND DELTA AREA. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.